Hail, Yuma
- When
- June 10, 5:02 PM MST
- Where
- Yuma County, 3 mi N of Hale
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.613, -102.130
Isolated severe thunderstorms produced marginally severe hail in Yuma county, CO and Dundy county, NE.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Isolated severe thunderstorms produced marginally severe hail in Yuma county, CO and Dundy county, NE.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 10, 1:40 PM MST, 3 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 240 PM MDT SUN JUN 10 2007 .DISCUSSION... MAIN FORECAST CONCERNS REMAINS CENTERED ON PRECIP CHANCES THROUGH MUCH OF THE SEVEN DAY PERIOD. UPPER AIR ANALYSIS AT 12 UTC SHOWS THE UPPER RIDGE ALOFT OVER THE MISSISSIPPI VALLEY. LATEST 18Z MSAS SFC ANALYSIS INDICATES A SFC LEE TROUGH OVER EASTERN COLORADO. ALTHOUGH WARM AIR AROUND 700 MB HAS KEPT THE AREA CAPPED FOR MUCH OF TODAY...CONVERGENCE ON THIS TROUGH COMBINED WITH A DRY LINE IN EASTERN COLORADO HAS LEAD TO ISOLATED TSRA TO DEVELOP IN PORTIONS OF YUMA COUNTY ATTM. BOUNDARY LAYER MOISTURE HAS INCREASED ACROSS THE AREA SINCE YESTERDAY AND WITH AN UPPER LEVEL DISTURBANCE ROTATING INTO THE RGN IN SOUTHWESTERLY FLOW ALOFT...EXPECT ADDITIONAL TSRA TO DEVELOP THIS EVENING. ALTHOUGH WITH WEAK UPPER DYNAMICS ALOFT...EXPECT COVERAGE TO NOT BE THAT GREAT SO KEPT SLIGHT CHANCE POPS. LOWS TONIGHT WILL ONCE AGAIN BE MILD WITH READINGS IN THE 60S. FOR MON THE UPPER PATTERN DOES NOT CHANGE TOO MUCH AS THE FLOW ALOFT REMAINS OUT OF THE SOUTHWEST. AGAIN SEVERAL S/WV TROUGHS WILL MOVE INTO THE AREA AND WITH DECENT BOUNDARY LAYER MOISTURE...STEEP LAPSE RATES...AND AN UNSTABLE ATMOSPHERE...FEEL THAT TSRA CAN ONCE AGAIN DEVELOP. HOWEVER TEMPERATURES AT MID LEVELS AGAIN WARM UP ENOUGH TO FORM A CAP. TSRA CHANCES WILL INCREASE MORE TOWARD MON EVENING AS MID LEVEL TEMPS COOL OFF MORE. WITH NOT MUCH CHANGE IN THE OVERALL PATTERN MON...EXPECT HIGHS TO WARM INTO THE LOWER 90S. SOUTHERN STREAM UPPER LOW OVER SOUTHERN ARIZONA WITH AN UPPER TROUGH MOVING ACROSS SOUTHERN CANADA IN CONJUNCTION WITH A STRONG CLOSED LOW OFF THE ATLANTIC COAST WILL RESULT IN A OMEGA BLOCKING PATTERN TO BECOME ESTABLISHED OVER PORTIONS OF THE CENTRAL PLAINS TO THE GREAT LAKES REGION. THE NAM IS SLOWER THAN THE GFS AND UKMET IN THE EVOLUTION OF THE SOUTHERN STREAM LOW AND ALSO LIFTS THE NORTHERN UPPER TROUGH FURTHER TO THE NORTH. PREFER THE GFS/UKMET SOLUTIONS WITH THE EVOLUTION OF THE TWO SYSTEMS FOR THE TUE-WED PERIOD. SYNOPTIC SCALE ASCENT WILL INCREASE AS THE SOUTHERN STREAM UPPER LOW AND NORTHERN UPPER TROUGH PHASE WITH EACH OTHER. AS 700 HPA TEMPS COOL...TSRA CHANCES INCREASE TUE. SOUTHERLY FLOW WILL CONTINUE IN ERNEST...TRANSPORTING ADDITIONAL MOISTURE INTO THE AREA. MIXING RATIOS AT 850 HPA INCREASE TO AROUND 12 G/KG AND WITH LAYER PWS INDICATING CLOSE TO 200% ABOVE NORMAL...HEAVY RAIN IS NOT OUT OF THE REALM OF POSSIBILITY. MAINTAINED CATEGORICAL POPS FOR MUCH OF TUE BUT INTRODUCED LIKELY POPS TOWARD THE EASTERN QUARTER OF THE CWA TUE NIGHT AND ALSO MENTIONED THE POSSIBILITY OF HEAVY RAIN AS A 30 KT LLVL JET WILL BECOME ESTABLISHED OVER CENTRAL KANSAS. A WEAK FRONTAL BOUNDARY WILL SLIDE THROUGH THE AREA LATE TUE/EARLY WED SUPPORTING TSRA CHANCES OVERNIGHT. ALTHOUGH NORTHERLY WINDS BEHIND THE FRONT WILL DECREASE THE AMOUNT OF MOISTURE ADVECTION INTO THE AREA...BELIEVE ENOUGH INSTABILITY AND MOISTURE WILL REMAIN IN ADDITION TO A DECENT S/WV TROUGH THAT WILL MOVE INTO THE AREA TO SUPPORT CONTINUED CHANCES OF TSRA WED. TEMPS WILL COOL OFF BOTH DAYS BUT ESPECIALLY WED DUE TO FROPA. HIGHS WILL GENERALLY BE IN THE 80S. GFS/CANADIAN/ECMWF INDICATE THE UPPER LOW TO REMAIN STALLED OUT OVER THE PLAINS THUR AS THE HIGH AMPLITUDE OMEGA BLOCK REMAINS ANCHORED OVER THE GREAT LAKES. SEVERAL UPPER LEVEL DISTURBANCES WILL CONTINUE TO HIT THE AREA...LEADING TO CONTINUED CHANCES OF TSRA THROUGH SAT. TRENDED HPC GUIDANCE POP NUMBERS DOWN TO BELOW CATEGORICAL DUE TO THE UNCERTAINTY OF WHERE THE STORMS WILL DEVELOP IN THE CWA. BESIDES THE UPPER LEVEL DYNAMICS DO NOT LOOK TOO IMPRESSIVE. TEMPS WILL BE AROUND CLIMATOLOGICAL NORMS IN THE 80S AS CLOUD COVER WILL COUNTERACT THE EFFECTS OF THE TROPICAL AIRMASS. BOTH RUNS OF THE 00 UTC ECMWF AND THE 12 UTC GFS SHOW AN UPPER LEVEL RIDGE BUILDING INTO THE ROCKIES WITH THE PESKY UPPER LOW STALLING OVER THE SOUTHERN PLAINS. ALTHOUGH SOUTHERLY WINDS AT THE SFC WILL KEEP AMPLE LLVL MOISTURE IN PLACE...INCREASING MID LEVEL TEMPS ASSOCIATED WITH BUILDING UPPER RIDGE OUT WEST CAN EFFECTIVELY SUPPRESS PRECIP SO LEFT SAT AND SUN DRY FOR NOW. .AVIATION...A SURFACE TROUGH AXIS IN EASTERN COLORADO WILL BE THE FOCUS FOR THUNDERSTORMS THIS EVENING AS SHORTWAVE ENERGY MOVES UP THE BACK OF THE RIDGE ALOFT. THESE STORMS WILL DRIFT EAST AND AFFECT TAF SITES KGLD AND KMCK THIS EVENING. CLOUDS WILL INCREASE BUT CONDITIONS SHOULD REMAIN VFR EXCEPT UNDER THUNDERSTORMS WHERE SOME LOCAL MVFR CONDITIONS WILL EXIST. LATER TONIGHT CLOUDS WILL DECREASE TO A CLEAR SKY AFTER 12Z MONDAY. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && CLK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT SUN JUN 10 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1045 AM MDT SUN JUN 10 2007 /1145 AM CDT SUN JUN 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A SURFACE TROUGH NEAR THE EASTERN COLORADO BORDER WILL PROVIDE THE FOCUS FOR A FEW THUNDERSTORMS EXPECTED TO MOVE ACROSS THE TRI- STATE AREA THIS EVENING. THE PRIMARY THREAT WITH ANY STORMS THAT DEVELOP IS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MOISTURE WILL CONTINUE TO BE TRANSPORTED INTO THE CENTRAL HIGH PLAINS BY A SOUTH WIND AHEAD OF A SURFACE TROUGH AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS REGION. THIS WILL PRODUCE A CHANCE OF THUNDERSTORMS EACH DAY FROM MONDAY THROUGH WEDNESDAY ACROSS THE TRI-STATE AREA. CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREAT BUT LARGE HAIL AND DAMAGING WINDS MAY BE PRODUCED WITH SOME OF THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. FS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 218 PM MDT SUN JUN 10 2007 COZ090-102045- YUMA COUNTY- 218 PM MDT SUN JUN 10 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF ABARR...MOVING NORTHEAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. MCGUIRE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 528 PM MDT SUN JUN 10 2007 COZ090-110000- YUMA COUNTY- 528 PM MDT SUN JUN 10 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BONNY RESERVOIR...MOVING EAST AT 10 MPH. PENNY SIZE HAIL AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THIS STORM INTENSIFIES AND BECOMES SEVERE. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 207 AND 220. MCGUIRE
The Goodland radar (KGLD), 46 km away, was scanning. The volume nearest the first event began at 00:01 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30820.